Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 122, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 10, 2011, 5:16 PM EDT for Boyd County, Greenup County, Kentucky; Cabell County, Wayne County, West Virginia; Lawrence County, Ohio. It was in force for 59 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 5:16 PM EDT (21:16 UTC)
- Expired
- May 10, 2011, 6:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boyd County, KY, Greenup County, KY, Lawrence County, OH, Cabell County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 76 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:20 PM EDT | HAIL 1 | Ashland, KY | |
| May 10, 5:30 PM EDT | HAIL 1.25 | South Point, OH | |
| May 10, 5:32 PM EDT | HAIL 1 | Ashland, KY | |
| May 10, 5:32 PM EDT | HAIL 1 | South Point, OH | |
| May 10, 5:34 PM EDT | HAIL 1.25 | Ashland, KY | |
| May 10, 5:35 PM EDT | HAIL 1.25 | South Point, OH | |
| May 10, 5:35 PM EDT | HAIL 1.75 | South Point, OH | |
| May 10, 5:42 PM EDT | HAIL 0.75 | Kenova, WV | EVENT OCCURRED BETWEEN 527 PM 05/10/2011 AND 542 PM 05/10/2011 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -487 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
372 WUUS51 KRLX 102116 SVRRLX KYC019-089-OHC087-WVC011-099-102215- /O.NEW.KRLX.SV.W.0122.110510T2116Z-110510T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 516 PM EDT TUE MAY 10 2011 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOYD COUNTY IN KENTUCKY... THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND... SOUTHEASTERN GREENUP COUNTY IN KENTUCKY... SOUTHWESTERN CABELL COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF HUNTINGTON... NORTHERN WAYNE COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF BEECH FORK STATE PARK... SOUTHERN LAWRENCE COUNTY IN SOUTHEAST OHIO... THIS INCLUDES THE CITIES OF...PROCTORVILLE...IRONTON...COAL GROVE...CHESAPEAKE... * UNTIL 615 PM EDT * AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR COAL GROVE...AND MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATLETTSBURG...KENOVA...CEREDO AND BARBOURSVILLE. THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE MARKERS 187 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 21 IN WEST VIRGINIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA. && LAT...LON 3860 8276 3847 8221 3822 8231 3844 8284 TIME...MOT...LOC 2116Z 289DEG 14KT 3849 8268 $$ TAX
1 follow-up statement
653
WWUS51 KRLX 102146
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
546 PM EDT TUE MAY 10 2011
KYC089-102155-
/O.CAN.KRLX.SV.W.0122.000000T0000Z-110510T2215Z/
GREENUP KY-
546 PM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GREENUP COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM EDT TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3850 8267 3853 8269 3858 8268 3847 8221
3822 8231 3836 8264 3849 8270
TIME...MOT...LOC 2145Z 289DEG 14KT 3845 8254
$$
KYC019-OHC087-WVC011-099-102215-
/O.CON.KRLX.SV.W.0122.000000T0000Z-110510T2215Z/
BOYD KY-LAWRENCE OH-CABELL WV-WAYNE WV-
546 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR BOYD COUNTY IN KENTUCKY...AND SOUTHERN LAWRENCE COUNTY IN
SOUTHEAST OHIO...AND NORTHERN WAYNE AND SOUTHWESTERN CABELL COUNTIES
IN WEST VIRGINIA...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR SOUTH POINT...OR NEAR ASHLAND...
MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CEREDO...BURLINGTON...CHESAPEAKE...HUNTINGTON...LAVALETTE...
PROCTORVILLE...PEA RIDGE...BEECH FORK STATE PARK AND BARBOURSVILLE
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 189 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 21
IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IN ADDITION TO DAMAGING HAIL...HEAVY RAIN CONTINUES TO FALL AND MAY
CAUSE LOCALIZED WATER PROBLEMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM EDT TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL
WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3850 8267 3853 8269 3858 8268 3847 8221
3822 8231 3836 8264 3849 8270
TIME...MOT...LOC 2145Z 289DEG 14KT 3845 8254
$$
TAXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:44 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 10, 2:44 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 244 PM EDT TUE MAY 10 2011 .SYNOPSIS... EAST OF FRONT DEW POINTS AND INSTABILITY INCREASE THIS AFTERNOON INTO THIS EVENING. THIS COMBINED WITH UPPER LEVEL DYNAMICS KEEP THE THREAT OF STORM TSTMS INTO THE EVENING. WINDS THE PRIMARY ISSUE. POPS LOWER TONIGHT AS SUNS ENERGY REMOVED. SIMILAR PATTERN SETS UP FOR WEDNESDAY AFTERNOON EXCEPT THE PRESENCE OF STRONG DYNAMICS WILL BE LESSENED. AS A RESULT HAVE GONE WITH CHANCE POPS THEN. KEPT CLOSE TO GUIDANCE TEMPS RAISING MINS A BIT TONIGHT WITH HIGH DEW POINTS AND CLOUD REMNANTS. && .NEAR TERM /THROUGH WEDNESDAY/... FOCUS OF NEW MODEL RUNS CONTINUES TO BE OVER THE SW PORTION OF FORECAST AREA. MADE SOME MINOR ADJUSTMENTS TO HOURLY POP FORECAST BUT KEPT THE SAME PATTERN. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... QUASI-STATIONARY COLD FRONT REMAINS TO OUR SOUTHWEST AS WEAK WAVES RIPPLE THROUGH BAROCLINIC ZONE THROUGH THE PERIOD. EXPECT SHOWER DEVELOPMENT TO CONTINUE ALONG THE BOUNDARY...WITH DIURNAL ENHANCEMENT. MODELS EACH HAVE THEIR OWN TAKE ON HOW THEY HANDLE FRONT JUXTAPOSITION OF THE FRONT OVER THE NEXT FEW DAYS. HOWEVER...WHETHER FRONT WAGGLES NORTH OR SOUTH NEAR OUR FORECAST AREA WILL PRIMARILY BE DRIVEN BY MESOSCALE PROCESS WHICH MODELS MAY NOT BE HANDLING ALL THAT WELL. SO..BEST FORECAST APPROACH WAS TO KEEP CHC POPS TRENDING HIGHER DURING THE AFTERNOON HOURS...WITH HIGHER CHANCES IN VICINITY OF THE FRONT. FOR TEMPS...USED RAW CONSENSUS MOS VALUES WITH A FEW TWEAKS... WHICH RESULTED IN LITTLE CHANGE FROM PREVIOUS FCSTED VALUES. MAIN TWEAKS WERE TO KEEP OVERNIGHT MINS ON THE WARM SIDE OF MOS VALUES...DUE TO THE LACK OF RADIATIONAL COOLING...AS RAGGED SKIES DURING THE MORNING HOURS SHOULD HELP KEEP MORNING LOWS FROM DIPPING MUCH. THIS TREND WAS ALSO FEATURED IN THE PREVIOUS FORECAST PACKAGE. && .LONG TERM /FRIDAY THROUGH MONDAY/... OVERALL PATTERN SHOWS LITTLE CHANGE. HOWEVER...MODELS DO PUSH FRONTAL BOUNDARY EAST OF THE AREA BY SATURDAY MORNING AS AN AREA OF LOW PRESSURE WORKS ITS WAY TO THE EAST. THE ECMWF CONTS TO BE THE SLOWER OF THE MODELS IN PUSHING LOW PRESSURE AREA TO THE EAST...AND BASED ON THE STAGNANT NATURE OF THE WX PATTERN...THE MODEL OF CHOICE IS THE ECMWF IN HOW IT HANDLES OVERALL SYNOPTIC PATTERN. USED HPC VALUES WITH MINOR ADJUSTMENTS TO POPULATE GRIDDED FCST. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... STRONGEST THUNDERSTORMS OVER SW PORTION OF FORECAST AREA INTO THIS EVENING WITH STRONG GUSTS MOST LIKELY THE GREATEST THREAT. CLOUD BASES EXPECTED TO REMAIN ABOVE 3000 FT EXCEPT MVFR IN THE CLOSE VICINITY TO STORMS. CLOUD REMNANTS EXPECTED TONIGHT SO HAVE MINIMIZED FOG THREAT TO MVFR IN RIVER VALLEYS WITH SOME IFR TOWARDS DAWN OVER SOUTHERN PORTION OF FORECAST AREA WHERE MOST PRECIPITATION WILL OCCUR. EVERYTHING IMPROVING TO VFR WEDNESDAY MORNING. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING AND LOCATION OF SHOWERS AND THUNDERSTORMS COULD VARY...ESPECIALLY OVER SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H M M HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H M M M H H EKN CONSISTENCY H H H H H H H H H H M M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z WEDNESDAY... NO WIDESPREAD IFR CONDITIONS EXPECTED ATTM. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...AAR NEAR TERM...AAR SHORT TERM...KMC LONG TERM...KMC AVIATION...AAR
Hazardous weather outlook, May 10, 3:37 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 337 PM EDT TUE MAY 10 2011 OHZ066-067-075-076-084-085-WVZ008>011-016>020-027>032-036>040-046- 047-111945- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON-WOOD-PLEASANTS- TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 337 PM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ083-086-087-WVZ005>007-013>015-024>026-111945- GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-GALLIA-WAYNE-CABELL-MASON- LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- 337 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 268 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>035-111945- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH- 337 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, May 10, 4:41 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
441 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 3 NE GREENBO LAKE 38.53N 82.87W
05/10/2011 E1.00 INCH GREENUP KY POST OFFICE
POST OFFICE REPORTS QUARTER SIZED HAIL ON SITE... WITH
PATRONS REPORTING GOLF BALL SIZED IN THE AREA.
&&
EVENT NUMBER RLX1100573
ARBLocal storm report, May 10, 4:44 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
444 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL GREENUP 38.53N 82.95W
05/10/2011 U0.75 INCH GREENUP KY PUBLIC
EVENT OCCURRED BETWEEN
420 PM 05/10/2011 AND 435 PM 05/10/2011
&&
NNNNSpecial weather statement, May 10, 4:49 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
449 PM EDT TUE MAY 10 2011
WVZ007-008-014-015-102115-
JACKSON WV-KANAWHA WV-MASON WV-PUTNAM WV-
449 PM EDT TUE MAY 10 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PUTNAM...NORTHWESTERN
KANAWHA...SOUTHERN JACKSON AND SOUTHERN MASON COUNTIES...
AT 445 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST
OF POINT PLEASANT...MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL PRODUCE HAIL UP TO NICKEL SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...SPOTTERS HAVE REPORTED A HALF INCH OF RAIN
FALLING IN 15 MINUTES. THE HEAVY RAIN COULD CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR GRIMMS LANDING AROUND 455 PM...FRAZIERS
BOTTOM AROUND 500 PM...ELEANOR AROUND 510 PM AND LIBERTY AROUND 515
PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 55 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 98 AND
125 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 13.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3883 8201 3862 8153 3858 8151 3855 8147
3855 8139 3854 8138 3831 8162 3865 8216
24Local storm report, May 10, 4:55 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
455 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL ASHLAND 38.42N 82.72W
05/10/2011 U1.00 INCH BOYD KY PUBLIC
&&
NNNNLocal storm report, May 10, 4:57 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
457 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL GREENUP 38.53N 82.95W
05/10/2011 U0.88 INCH GREENUP KY PUBLIC
EVENT OCCURRED BETWEEN
421 PM 05/10/2011 AND 436 PM 05/10/2011
&&
NNNNSpecial weather statement, May 10, 5:04 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
504 PM EDT TUE MAY 10 2011
KYZ103-OHZ087-WVZ005-006-102145-
BOYD KY-CABELL WV-LAWRENCE OH-WAYNE WV-
504 PM EDT TUE MAY 10 2011
...A STRONG THUNDERSTORM WILL AFFECT BOYD...NORTHERN WAYNE...SOUTHERN
LAWRENCE AND SOUTHWESTERN CABELL COUNTIES...
AT 459 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ASHLAND...
MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL PRODUCE HAIL UP TO NICKEL SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CATLETTSBURG AROUND 510 PM...KENOVA...
CEREDO...AND SOUTH POINT AROUND 515 PM...BURLINGTON...BURLINGTON...
AND LOCKWOOD AROUND 520 PM...CHESAPEAKE AROUND 530 PM...HUNTINGTON
AROUND 535 PM AND LAVALETTE AROUND 540 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 182 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 19
IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3845 8275 3850 8267 3854 8270 3855 8269
3839 8219 3817 8232 3838 8279
24The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:58 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Carter, Greenup, Lawrence | 47 min |
| May 10, 4:12 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Greenup | 48 min |
| May 10, 5:04 PM EDT | Special Weather Statement | RLX | Boyd | 41 min |
| May 10, 5:29 PM EDT | Flash Flood Warning | RLX | Boyd, Greenup | 10 hr |
| May 10, 7:03 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Greenup, Lawrence | 57 min |
| May 10, 7:27 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Carter, Greenup, Lawrence | 48 min |
| May 10, 7:43 PM EDT | Flash Flood Warning | RLX | Boyd, Carter, Greenup, Lawrence | 8 hr |
| May 10, 7:58 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Greenup, Lawrence | 62 min |
| May 10, 4:49 PM EDT | Special Weather Statement | RLX | Mason, Putnam | 26 min |
| May 10, 5:08 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 52 min |
| May 10, 5:19 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Kanawha | 56 min |
| May 10, 5:24 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 66 min |
| May 10, 5:32 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Jackson, Kanawha, Putnam | 58 min |
| May 10, 5:40 PM EDT | Special Weather Statement | RLX | Mingo | 35 min |
| May 10, 5:41 PM EDT | Flash Flood Warning | RLX | Boone, Fayette, Kanawha, Putnam | 3 hr |
| May 10, 5:49 PM EDT | Flash Flood Warning | RLX | Mason | 10 hr |
| May 10, 5:52 PM EDT | Special Weather Statement | RLX | Putnam | 38 min |
| May 10, 6:00 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas, Raleigh | 45 min |
| May 10, 6:11 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 39 min |
| May 10, 6:22 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Mason, Putnam | 36 min |
| May 10, 6:23 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 67 min |
| May 10, 6:32 PM EDT | Flash Flood Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 119 min |
| May 10, 7:01 PM EDT | Special Weather Statement | RLX | Kanawha | 29 min |
| May 10, 7:14 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas, Roane | 46 min |
| May 10, 7:24 PM EDT | Special Weather Statement | RLX | Mingo | 36 min |
| May 10, 7:30 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo, Wayne | 45 min |
| May 10, 7:43 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Kanawha, Raleigh, Wyoming | 47 min |
| May 10, 4:17 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence | 58 min |
| May 10, 4:28 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Meigs, Vinton | 62 min |
| May 10, 5:56 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 34 min |
| May 10, 6:49 PM EDT | Tornado Warning | RLX | Gallia, Jackson, Lawrence | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.